• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
jenny4444

Going Off Effexor And Onto Prozac

5 posts in this topic

Posted · Report post  

I want to go off Effexor and I saw my Dr. today. She told me to stop the Effexor and go on Prozac for 3 months and then stop the prozac. I have been reading the posts about the horrible withdrawl syptoms of going off Effexor and I am afraid I won't be able to handle it.

I have been taking 75mg of Effexor for 6 years now. I started taking it because I had vertigo. The vertigo was gone about a year after I started taking it and I have been ready to go off the E for 5 years but every time I tried, I felt so horrible with the withdrawl symptoms that I went back on it.

What should I expect when switching from Effexor to Prozac and what is the best way to do it with out feeling the strong withdrawl symptoms?

-Jenny

Share this post


Link to post
Share on other sites

Posted · Report post  

I want to go off Effexor and I saw my Dr. today. She told me to stop the Effexor and go on Prozac for 3 months and then stop the prozac. I have been reading the posts about the horrible withdrawl syptoms of going off Effexor and I am afraid I won't be able to handle it.

I have been taking 75mg of Effexor for 6 years now. I started taking it because I had vertigo. The vertigo was gone about a year after I started taking it and I have been ready to go off the E for 5 years but every time I tried, I felt so horrible with the withdrawl symptoms that I went back on it.

What should I expect when switching from Effexor to Prozac and what is the best way to do it with out feeling the strong withdrawl symptoms?

-Jenny

All I can say is, good luck. I only took Effexor for about 3 months and then switched to Prozac. It was terrible. I was extremely light-headed and dizzy. I also got really bad shocks every time I moved too quickly. It sounds like you're in for a similar experience. It lasted for about a week (maybe two) for me, and then just kinda vanished. I tapered down off of the Effexor, and for maybe one week I was taking a very low dosage of it and starting my Prozac. My best advice is to take it easy for a week or two. If you can possibly take off of work, do it. Effexor is a terrible drug, in my opinion. It will tear you up. Just take it slow for awhile and let your body process the chemicals. Prozac is much more gentile.

Share this post


Link to post
Share on other sites

Posted · Report post  

I want to go off Effexor and I saw my Dr. today. She told me to stop the Effexor and go on Prozac for 3 months and then stop the prozac. I have been reading the posts about the horrible withdrawl syptoms of going off Effexor and I am afraid I won't be able to handle it.

I have been taking 75mg of Effexor for 6 years now. I started taking it because I had vertigo. The vertigo was gone about a year after I started taking it and I have been ready to go off the E for 5 years but every time I tried, I felt so horrible with the withdrawl symptoms that I went back on it.

What should I expect when switching from Effexor to Prozac and what is the best way to do it with out feeling the strong withdrawl symptoms?

-Jenny

All I can say is, good luck. I only took Effexor for about 3 months and then switched to Prozac. It was terrible. I was extremely light-headed and dizzy. I also got really bad shocks every time I moved too quickly. It sounds like you're in for a similar experience. It lasted for about a week (maybe two) for me, and then just kinda vanished. I tapered down off of the Effexor, and for maybe one week I was taking a very low dosage of it and starting my Prozac. My best advice is to take it easy for a week or two. If you can possibly take off of work, do it. Effexor is a terrible drug, in my opinion. It will tear you up. Just take it slow for awhile and let your body process the chemicals. Prozac is much more gentile.

Thank you for the advice. I won't be able to take off work because I have no vacation time right now. Do you think I will be able to work through it? I just sit at a desk all day. How many mg's were you on when you were on the Effexor and how many were you on with the prozac?

Share this post


Link to post
Share on other sites

Posted · Report post  

i would rather go down to 37.5mg first and sitting there for a couple of weeks before starting the prozac and then go off the effexor and onto the prozac. don't know if you would need 3 months of prozac though?

Share this post


Link to post
Share on other sites

Posted · Report post  

i would rather go down to 37.5mg first and sitting there for a couple of weeks before starting the prozac and then go off the effexor and onto the prozac. don't know if you would need 3 months of prozac though?

Yes, you do need to do things slowly with effexor but its not necessaily going to be bad.

I went from 225Mg to zero in about 3 weeks with NO PROBLEMS AT ALL. YMMV !!!!!

Seems like a good idea to go to 37.5 first though.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0